# SDR DXTA2012070505027

- Difficulty date: July 3, 2012
- Submitted: July 5, 2012
- Operation: Air carrier
- Aircraft: N641QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605295
- Aircraft time: 8,402 hours, 6,588 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: 7003400
- Part serial: 0376
- Condition: Burned
- Location: Recirc Fan
- Part time: 8,402 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, CLIMBING THROUGH 10000 FT, COCKPIT RECIRC FAN WAS SWITCHED ON HI.  A STRONG ODOR OF BURNING AND MELTED PLASTIC WAS NOTED.  FAN WAS TURNED OFF, BUT ODOR CONTINUED AND SEEMED TO GET STRONGER.  NO SMOKE WAS NOTED.  CO-PILOT NOTED A RATTLING SOUND COMING FROM THE RECIRCULATION FAN WHEN IT WAS ON.  PERFORMED ENG RUN , NO NOTICEABLE ODOR OF MELTED PLASTIC IN COCKPIT OR CABIN , COCKPIT RECIRULATION FAN HAS BAD BEARING DEFECTIVE UNIT ORDERED NEW FAN ASSY, R & R COCKPIT RECIRC FAN IAW MM 21-22-00.  OPS CHECKED NORMAL.
